Alert archive / Wisconsin / River Flood Advisories in 2016
River Flood Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Mar 22, 2016, 3:58 PM CDT for Winnebago County, Wisconsin. It took effect at Mar 23, 2016, 6:30 AM CDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 3:58 PM CDT (20:58 UTC)
- In effect from
- Mar 23, 2016, 6:30 AM CDT
- Expired
- Mar 24, 2016, 1:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Green Bay, WI
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (North) at Oshkosh-Lake Winnebago (OSHW3). The gauge peaked at 2.87 ft at Mar 24, 2016, 2:00 PM CDT.
- Action stage
- 3.5 ft
- Minor stage
- 3.7 ft
- Moderate stage
- 4.2 ft
- Major stage
- 4.8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04082500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
392 WGUS83 KGRB 222058 FLSGRB FLOOD ADVISORY NATIONAL WEATHER SERVICE GREEN BAY WI 358 PM CDT TUE MAR 22 2016 ...Minor flooding possible along the west shore of Lake Winnebago... Increasing water levels on Lake Winnebago combined with strong east to northeast winds may produce minor flooding along the western shore of Lake Winnebago. Those impacted should take appropriate action to protect property. WIC139-240858- /O.NEW.KGRB.FL.Y.0008.160323T1130Z-160324T1800Z/ /OSHW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 358 PM CDT TUE MAR 22 2016 The National Weather Service in Green Bay has issued a * Flood Advisory for The Lake Winnebago at Oshkosh. * from Wednesday morning to Thursday afternoon. * increasing northeast to east winds are expected to pile water onto the western shore line of Lake winnebago to produce minor flooding. $$ &&
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Mar 22, 3:25 PM CDT, 33 minutes earlier.
Area forecast discussion, Mar 22, 3:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 325 PM CDT TUE MAR 22 2016 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 325 PM CDT TUE MAR 22 2016 MULTIPLE ISSUES WITH THE UPCOMING SYSTEM TO UNRAVEL...INCLUDING PCPN TYPES WEDNESDAY MORNING...THE LOCATIONS OF THE HEAVIEST SNOWFALL BAND...AND THE SHARP CUT OFF OF SNOWFALL OVER NORTH CENTRAL WISCONSIN. SUMMARY...MODELS CONTINUE TO SHOW A STRONG LOW PRESSURE SYSTEM EJECTING OUT OF THE CENTRAL PLAINS THEN MOVING NORTHEAST INTO LOWER MICHIGAN WEDNESDAY INTO THURSDAY. THE GENERAL TIMING OF PCPN ONSET/HEAVY SNOW ARRIVAL HAS COME BETTER INTO CONSENSUS BUT THE TRACK CONTINUES TO VARY. ALL THE MODELS HAVE TAKEN A SOUTHERLY JOG...SO THE ENVELOPE OF UNCERTAINTY CONTINUES THOUGH IT HAS SHIFTED FARTHER SOUTH. THE EXACT TRACK WILL DETERMINE WHERE THE HEAVIEST BAND OF SNOW WILL FALL. WED MORNING...PCPN AND TIMING ISSUES. A BAND OF PCPN IS EXPECTED TO DEVELOP EARLY WEDNESDAY MORNING IN RESPONSE TO STRONG WAA AND FGEN AHEAD OF THE MAIN LOW PRESSURE SYSTEM. SLOWED DOWN THE TIMING OF THE BAND DEVELOP PER MODEL CONSENSUS AND HELD ON TO A DRY FORECAST UNTIL AFTER MIDNIGHT TONIGHT. THE BAND OF PRECIP WILL THEN REMAIN SITUATED OVER CENTRAL WISCONSIN AND THE FIX VALLEY THROUGH THE MORNING INTO THE EARLY AFTERNOON. PCPN TYPE WILL BE AN ISSUE THROUGH 06Z- 18Z WEDNESDAY. TEMPERATURES WILL START OUT WARM AND WOULD SUPPORT MOSTLY RAIN FOR THE ONSET OF PCPN. THE QUESTION BECOMES HOW QUICKLY WILL COLDER AIR FILTER IN FROM THE NORTH THROUGH THE STATE. MODEL GUIDANCE HAS TRENDED COLDER THIS MORNING AND THEREFORE CHANGED PCPN OVER FROM RAIN TO SNOW A BIT FASTER THAN PREVIOUS FCST...WITH ALL SNOW EXPECTED BY 18Z WEDNESDAY. A LITTLE CONCERNED THE RAIN WILL CHANGE TO SLEET OR SNOW EARLIER AS FCST SOUNDINGS SHOW VERY SHALLOW WARM AIR NEAR THE SFC AND AND A THERMAL PROFILE HOVERING AROUND THE 0C LINE. A SLIGHT CHANGE IN THE FORECAST COULD MEAN MORE SNOW IN THE MORNING THAN ANTICIPATED IN CENTRAL WISCONSIN EASTWARD TO THE LAKESHORE. WEDNESDAY AFTERNOON...THE MAIN SYSTEM SNOW WILL OVERSPREAD THE AREA THROUGH THE AFTERNOON...REACHING THE NORTH MICHIGAN BORDER BY 00Z THURSDAY. UPGRADED TO A WINTER STORM WARNING ACROSS THE SOUTHERN TWO-THIRDS OF OUT CWA AS THE BETTER SNOW ARRIVE WEDNESDAY AFTERNOON. HELD ONTO THE WATCH A LITTLE LONGER IN NORTH CENTRAL DUE TO THE UNCERTAINTY OF HOW FAR NORTH THE HEAVIER SNOW WILL REACH AND WHERE THE SHARP DROP OFF IN SNOW TOTALS WILL OCCUR...PLUS SNOW WONT ARRIVE THERE UNTIL LATE WEDNESDAY AFTERNOON OR EARLY EVENING. NE WINDS WILL BE INCREASING BY EARLY EVENING AS WELL WITH THE TIGHTENING PRESSURE GRADIENT AHEAD OF THE SYSTEM AS IT PUSHES INTO NORTHERN ILLINOIS BY 00Z THURSDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 325 PM CDT TUE MAR 22 2016 A SIGNIFICANT STORM SYSTEM WILL BE ONGOING WEDNESDAY NIGHT...WITH THE PEAK ACCUMULATING SNOW AND BRUNT OF THE STORM SYSTEM BEING FELT. MODELS ARE TRENDING WITH THE SYSTEM SLOWING DOWN A BIT THURSDAY...BUT WILL STILL STICK WITH THE MID DAY END OF THE HEADLINES. A NORTHERN TRACKING OF THE HEAVY SNOW BAND MAY PUT MORE OF A MIX INTO THE FOX CITIES...SO HEADLINES WILL MENTION THE POSSIBLE LOWER SNOW AMOUNTS. AFTER A QUIET DAY MOST OF FRIDAY...ANOTHER TROUGH SWINGS THROUGH THE AREA TOWARD THE WEEKEND. FORECAST TEMPS SUGGEST A MIX POTENTIAL BEFORE TURNING BACK TO MAINLY LIGHT SNOW. MOST OF THE NORTH AND PARTS OF CENTRAL AREAS MAY SEE A MINOR ACCUMULATION. TIMING ISSUES REMAIN WITH THIS SYSTEM BUT HAVE TRENDED A BIT FASTER. RIDGE OF HIGH PRESSURE DRIFTS OVER THE AREA LATE IN THE WEEKEND INTO THE START OF THE NEW WORK WEEK FOR A WELCOMED DRIER TREND AND RETURN TO WARMER TEMPERATURES. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1216 PM CDT TUE MAR 22 2016 AREAS OF MVFR CIGS OVER FAR NORTHERN WISCONSIN LATE THIS MORNING WILL GRADUALLY DRIFT SOUTH TODAY AS COLDER AIR IN THE WAKE OF A COLD FRONT WORK INTO THE REGION ON NORTHEAST WINDS. OTHERWISE A STRONG WINTER STORM IS EXPECTED TO IMPACT THE REGION WEDNESDAY INTO THURSDAY. EXPECT CONDITIONS TO BEGIN TO DETERIORATE STARTING WEDNESDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON WEDNESDAY TO 1 PM CDT THURSDAY FOR WIZ022-030-031-035>040-045-048>050-074. WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR WIZ013-018>021-073. && SHORT TERM.....ALLEN LONG TERM......TDH AVIATION.......TDH
Hazardous weather outlook, Mar 22, 2:50 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT TUE MAR 22 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 250 PM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A BAND OF LIGHT MIXED PRECIPITATION IS EXPECTED TO DEVELOP OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN LATE TONIGHT...AND COULD RESULT IN LOCALLY HAZARDOUS TRAVEL CONDITIONS FOR THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A BAND OF LIGHT SNOW...POSSIBLY MIXED WITH SLEET AT TIMES...IS EXPECTED ACROSS CENTRAL AND EAST CENTRAL WISCONSIN WEDNESDAY MORNING. THE EXACT LOCATION THAT WILL BE AFFECTED BY THE BAND IS UNCERTAIN...BUT LOCAL SNOW ACCUMULATIONS OF AN INCH OR TWO COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS FOR THE MORNING COMMUTE. A MORE SIGNIFICANT SNOWFALL IS EXPECTED STARTING WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS A STRONG STORM SYSTEM CROSSES THE REGION. IT APPEARS THE HEAVIEST SNOWS WITH THIS SYSTEM WILL FALL OVER CENTRAL...EAST-CENTRAL AND NORTHEAST WISCONSIN WEDNESDAY NIGHT...WITH LOWER TOTALS ACROSS THE FAR NORTH. STRONG GUSTY NORTHEAST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE INTO THURSDAY...ESPECIALLY IN THE FOX VALLEY AND LAKESHORE AREAS. THE WINDS...COMBINED WITH THE FALLING SNOW... COULD LEAD TO NEAR BLIZZARD CONDITIONS IN EAST-CENTRAL WISCONSIN WEDNESDAY NIGHT AND EARLY THURSDAY. ANYONE WITH TRAVEL PLANS DURING THE WEEK SHOULD CLOSELY MONITOR LATER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SNOWFALL REPORTS SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE FROM WEDNESDAY TO THURSDAY. LMZ521-522-541>543-232000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CDT TUE MAR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY GALE FORCE GUSTS FROM THE NORTHEAST WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY. A GALE WATCH HAS BEEN POSTED DURING THAT TIME PERIOD. ALLEN/TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:53 AM CDT | Gale Watch | GRB | 24 hr | |
| Mar 22, 3:22 PM CDT | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more | 49 hr |
| Mar 22, 4:10 PM CDT | Small Craft Advisory | GRB | 27 hr |
Nearby
River Flood Advisories in Wisconsin, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.